I was on gabapentin (600 mg 3x’s a day) which I thought helped some, but not enough. I got switched to lyrica 75 mg 2x’s a day, which didn’t work. Recently, my dose was increased to 150 mg 2x’s a day. I thought it was working after I had 4 great days. But, this weekend, bam!!! It was back! I couldn’t use my hands they hurt so bad and I felt like I was coming down with the flu, had zero energy and couldn’t lift my head off the pillow. I’m gaining weight from the lyrica and I’m having trouble finding words. Anyone else struggling with lyrica? My pain dr wants me to try lidocaine infusions next. Not sure about that.
I have had very mixed results with gabapentin and Lyrica, but neither being nice. For some people these meds can be the miracle they have been searching for. I am NOT one of them, I was in a constant haze and NOT a nice one. Some medicos will swear they are the key, but this is not always the case.
It really can be a case of trial and error to find what works for you specifically and that ‘trial and error’ can be a long drawn out process.
Best of luck with it all
Merl from the Moderator Support Team
I don’t know what else to try. I mean I do the Epsom salt baths. What else is there? I went to a pain center and they gave me Norco. That didn’t work one bit! I’ve tried taking magnesium supplements, using magnesium cream, cbd oil, cbd creams. Nothing tames this beast. The fatigue is ruining my life.
I tried Lyrica once, it didn’t do anything for me and put about 20 pounds on me, and it took forever to lose it. I take Cymbalta and celebrex, twice a day and I us Gabepnetin 600 in the evenings to help me to sleep. I do take my empson salt baths, and occasionally use a cream that has a anti inflammatory in it. I have started using tumeric and various other supplements, they helped some. I was told to try yoga and quiet music. Hope this helps.
I was on Lyrica and savella for about 6 years. The combo worked but I was not aware it can cause weight gain. So dieting and walking were not working. I had to stop the Lyrica because it was causing suicidal thoughts…
Yes, it’s making me very depressed.
I took Lyrica for a very short period as it blurred my vision. I felt no relief in the few weeks I was on it.
Cymbalta reduced pain and brain fog a little, but not enough to justify the 60 lb weight gain.
I haven’t had any weight gain with cymbalta, I’m sorry to hear that you did.
Hello Deb… in my experience, having tried both, the side effects were not acceptable, especially since I didn’t experience ANY improvement in my symptoms overall. So … yeah, you’re not alone. As far as I’m concerned, both meds are useless to me.
Hang in there, and don’t stop looking for answers!
My Doctor refuses to give me Lyrica, he says the side effects are to dangerous so he just increases my gabapentin 3x a day but if I have a flair up I can take extra. I feel it’s better then nothing.
Hi! Debstinydogs, Yes, I agree with you about how ineffective Lyrica is for FM. I tried it for about a year. It did nothing for my pain, or any other symptoms. I was seeing a doctor in Chicago, at Rush hospital. When I had a very intense and painful flare this last winter, all she could say was that I needed to practice mindfulness. I have never believed that this disease should be a rheumatologist baliwick. I worked with my psychiatrist the past several months and after weening me off the Lyrica and cymbalta, and using amitriptylene instead. I have experienced improvement with this medication, but not total relief.
**The debate that continues regarding Lyrica is really a moot point as each person and each drug reacts differently. I had a “Color DNA” test done recently that shows how my body processes certain chemicals. If you or anyone is really struggling with being off and on meds and not finding a solution, talk with your primary pain doctor about the possibility of having one of these tests done to help with adjusting meds at the proper dosing.
Lyrica and Cymbalta allow me to live as “normally” as possible without obvious side effects. I also take Nycenta as needed and ibuprofen and Tylenol along with a clonazapam at night.**
I walk, bike, do yoga, and meditate along with taking care of myself, my condo, and my dog. I have 5 grandkids that I spend as much time as possible with them.
I’m a retired educator and wish that I felt well enough to travel, but my priorities are my functioning and family!
Best of luck to all!
I would not touch it, and read enough from others about trying to get off it…the withdrawal is horrid.
Destinydogs, this is old post and don’t know who is around here now. Grape Seed Extract could help you a lot with energy and I have been taking it 25 yrs soon.
MSM powder and some take capsules can help with pain…I’ve been taking it for years.
I take 1 ibuprofen, 1 arthritis tylenol and 1 PAIN RX herbal every 6 hrs and this keeps me moving. I’m 82 and believe my issues are more arthritic but hard to know on this FM stuff.
Make sure one has food in their stomach with the pain meds…so far I’m good.